MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 2MM X 2CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 2MM X 2CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-480202-L
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during placement in the treatment site, the coil would not take shape.During retraction of the device, the implant coil detached from the pusher wire.The implant coil was removed together with the microcatheter.There was no reported patient injury or additional intervention.The patient's condition is reported to be "stable.".
 
Additional Manufacturer Narrative
The pusher and implant were returned for evaluation.Investigation into the returned device found the implant not attached to the pusher.The implant was stretched and had broken overcoils, broken gel, and kinked implant coils.Inspection of the pusher found the strain relief burnt and the connector was found slightly bent.Additionally, the monofilament profile was found with a mushroom profile.Both the burnt strain relief and mushroom profile suggests that the coil was detached using the v-grip detachment controller.The investigation of the returned coil system found the implant separated from the pusher with signs of activation using the detachment controller.The implant was damaged, and as a result of the damage, the implant did not have the correct shape.The pusher was also kinked at the gold connector, though it is unlikely that this damage is related to the complaint as described.The physical evaluation of the returned coil could not determine the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not received for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR 18 HYDROCOIL DETACHABLE 2MM X 2CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10177045
Report Number2032493-2020-00139
Device Sequence Number3514625
Product Code KRD
UDI-Device Identifier00810170017841
UDI-Public(01)00810170017841(11)191104(17)241031(10)1911045JB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number45-480202-L
Device Catalogue Number45-480202
Device Lot Number1911045JB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1